26
By chronic - / Sunday 12 March 2017 02:00 /
Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments
By  GhostFox  |  33

Talk to your doctor, see what they suggest. If the problem has a biological cause, that needs treated along with the pain. If the painkiller have to become a long term thing, you still need tit all with them about either trying different ones to see if any don't constipate you, or set up a medicine and/or diet regime to minimize the impact the painkillers are having on your bowels.

Comments
Reply
  dblogic  |  19

Or the good old fashioned remedy of prunes. They're kind of gross (I don't appreciate the taste of dried prunes) but I've seen folks who have posted recipes for sweetened stewed prunes & you can add them to smoothies to mask the flavor. OP, I hope you get things moving along so to speak!

Reply
  Brandi_Faith  |  33

Op, I too take opioids for chronic pain. If you are like me and unable to take laxatives for some reason, try Magnesium Glycinate 20% 600mg capsules. You can get them made at a compounding pharmacy without a prescription (at least you can here in Canada). Take 3 capsules daily for a few days (sometimes it can a while before it kicks in, but once it starts and you take them regularly you will go regularly), and if you need more, you can take more. The great thing about the magnesium is that it's a natural substance our body needs and it works by drawing water into the intestines. It's a miracle worker and the only thing that works for me, I swear by them. As someone that experiences horrible pain daily, I understand that you'd rather pick the meds with less pain even though there are horrible side effects rather than living in agony. Anyone that doesn't understand this hasn't suffered with excruciating pain. (Mods: Tried to contact op privately but it wouldn't let me click on their name/profile to message them. Not sure if that's an error from the new format or not)

By  GhostFox  |  33

Talk to your doctor, see what they suggest. If the problem has a biological cause, that needs treated along with the pain. If the painkiller have to become a long term thing, you still need tit all with them about either trying different ones to see if any don't constipate you, or set up a medicine and/or diet regime to minimize the impact the painkillers are having on your bowels.

By  rgetting  |  24

OP, I so totally understand. I was injured severely and was in a burn unit after an explosion. After being fed through tubes and in a coma, I woke up and started taking whole food again. I was on morphine and other opioids for pain. I honestly thought I was going to die from pain and/or a heart attack the first time I pooped. I wish you well.

By  Kahli21  |  15

I hope that you know what's causing the pain and are getting treatment for that. In any case, take extra fiber, drink lots of water, and use stool softeners ( not laxatives unless the dr says so ). Also make sure you're squatting or have your feet elevated while you're on the toilet to reduce strain. I had to take vicodin for menstrual cramps for many years, so I know exactly what you're going through.

By  Lazy34  |  7

All you have to do now is get a stool softener that causes high blood pressure, then for that hypertension medication that causes dizziness, then for that nausea medicine that causes dry mouth, then for that

Reply
  Yudith  |  12

Before you take enough medicine to eat it in a bowl with a spoon like cereal, talk to your doctor. Meanwhile, write to every plumbing company about the height of their toilets. Has anybody noticed that most toilets are higher than twenty years ago? If you want to squat while shitting without breaking your toilet by climbing on it, you need a little stool like a toddler. That sucks. It wasn't always like that. Please make the toilets low again.

Loading data…